MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL DELTAXTRASOFT COIL; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL DELTAXTRASOFT COIL; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number DLX100306
Medical Device Problem Code Difficult To Position (1467)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 06/13/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This initial mdr is the only report being submitted.Procode: krd/hcg.(b)(4).The product will not be returned for analysis however a device history record review is currently being conducted and the results are not yet available.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
It was reported by a healthcare professional that, during a distal anterior cerebral artery coiling procedure, a micrus frame s 5x10 coil (mfr100509/s11178) kicked up a number of times and the prowler 14 microcatheter (unknown product code/lot) jumped out of the aneurysm 6 to 7 times with a deltaxsft 10 coil (dlx100306/s11751); therefore, the physician decided to remove this coil from the system.A micrus frame s 5 x 10 coil was used with the same microcatheter prior to the deltaxsft 10 coil (complaint product 1) and the prowler 14 microcatheter (complaint product 3) kicked up a number of times.However, the physician was able to deploy the micrus frame s 5 x 10 coil (complaint product 2) after 3 attempts.The prowler 14 microcatheter was not removed from the patient and the physician completed the procedure with blockade coils.The procedure was delayed 30 minutes.On (b)(6) 2017, the patient experienced a mild stroke post procedure.It is unknown how the stroke was treated.Reportedly, the patient has made a complete recovery and is being discharged to their home neuro intact.The patient's information is unknown; however, the target vessel was reported to be distal a2 with small and tortuous vessels.There were no kinks or bends noted to the prowler 14 microcatheter that may have contributed to the event.No damage was noted to the coils prior to use or upon removal of the deltaxsft 10 from the prowler 14 microcatheter.The introducer was fully seated and secured in the catheter hub during introduction of the device into the catheter.In the physician's assessment, the relationship between the codman devices and the mild stroke is unknown.
 
Additional Manufacturer Narrative
This final mdr will be the only report submitted for mfr report #2954740-2017-00199.Based on the information, the event could not be confirmed.The product was not returned for analysis; however a review of the manufacturing documentation associated with this lot presented no issues during the manufacturing or inspection process that can be related to the reported complaint.There is no current safety signal identified related to the reported event based on review of complaint history for the device.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.

Brand Name
DELTAXTRASOFT COIL
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel
SZ 
MDR Report Key6706392
Report Number2954740-2017-00199
Device Sequence Number16574909
Product Code KRD
UDI-Device Identifier10886704077350
UDI-Public(01)10886704077350(17)190731(10)S11751
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K150319
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 06/13/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2019
Device Catalogue NumberDLX100306
Device Lot NumberS11751
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/13/2017
Supplement Date Received by Manufacturer09/14/2017
Initial Report FDA Received Date07/12/2017
Supplement Report FDA Received Date01/10/2018
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;